Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 119, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 7, 2003, 3:32 PM EDT for Lorain County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 3:32 PM EDT (19:32 UTC)
- Expired
- Jul 7, 2003, 4:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 27 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 12:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 071932
SVRCLE
OHC093-072000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
332 PM EDT MON JUL 7 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LORAIN COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 400 PM EDT
* AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
LORAIN TO 14 MILES SOUTHWEST OF WELLINGTON...OR ALONG A LINE
EXTENDING FROM 4 MILES NORTH OF LORAIN TO 9 MILES NORTH OF
ASHLAND...MOVING EAST AT 50 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
AMHERST
AVON LAKE
ELYRIA
GRAFTON
LORAIN
NORTH RIDGEVILLE
WELLINGTON
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4152 8200 4135 8197 4120 8208 4114 8208
4114 8216 4106 8217 4106 8233 4132 8233
4143 8226 4148 8219
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:33 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 7, 2:33 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 233 PM EDT MON JUL 7 2003 CONVECTIVE COMPLEXES SHUD CONT TO DROP ESE CROSSING MNLY SWRN HALF OF CWA INTO WED SO WL SHOW HIER POP AND QPF THERE THRU THEN. FOR NOW NOT BUYING ETA BAND OF HI QPF ACRS LERI AREA TUE NITE AS ETA FREQUENTLY DOESNT PROPAGATE CONVECTION FAR ENUF SE IN THESE SITUATIONS. WL NEED TO MENTION SVR POTNL FOR SWRN HALF OF CWA. SOME POTNL FOR FLOOD WATCH FOR SRN COS...BUT CURRENT BOW WL BE MOVG TOO QUICKLY TO LAY DOWN MUCH PRECIP. BNDRY ON SRN EDGE OF THIS COMPLEX WL BE S OF CWA SO MOST OF CWA TO BE RELATIVELY CALM FOR A GUD WHILE THIS EVE. THINK BEST THING IS TO HOLD OFF AND LET EVE OR MID SHIFT WATCH AND SEE IF NEW COMPLEX FORMS AND WHERE IT HEADS FOR TO PUT UP ANY NEEDED FFAS. FOR XTDD...ETA AND GFS CONT TO DIFFER A BIT ON HOW FAR CDFNT PUSHES SE ACRS OH AND WHETHER THERE WL BE WV OF LOW PRES LATE WED MOVG ACRS OH. WL SPLIT THE DIFF AND KP SML CHC FOR SHRA/TSRA GOING SRN ZONES WED NITE THEN SPREAD GUD CHC BACK ACRS CWA ON THU THRU THU NITE...BRINGING BACK EDGE ACRS WRN ZONES BY DAYBREAK FRI. UPR TROF/SFC TROF ON FRI WL PROB TRIGGER SCT CONVECTION SO WL CARRY CHC THEN ALL AREAS. WUD LIKE TO KP WEEKEND DRY BUT THERE NOW DOES APPEAR THAT THERE MAY BE ENUF TROFFINESS AND MSTR LEFT BHD FOR PSBL LINGERING DAILY INSTABILITY CONVECTIVE SHRA. .CLE... OH...SVR TSTM WATCH TIL 6 PM FOR N CNTRL OH. PA...NONE. ADAMS
Hazardous weather outlook, Jul 7, 6:17 AM EDT, 9 hours 15 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 617 AM EDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE PRIMARY THREAT APPEARS TO BE THE THREAT FOR STRONG, DAMAGING WINDS. LOCALLY HEAVY RAINS ARE ALSO QUITE POSSIBLE RESULTING IN LOCALIZED FLOODING OF SMALL STREAMS AND URBAN AREAS. .DAYS TWO THROUGH SEVEN... THE SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL PERSIST THROUGH AT LEAST TUESDAY. THE RISK FOR FLOODING WILL ALSO CONTINUE OVER AREAS THAT RECEIVE HEAVY RAINS IN A SHORT PERIOD OF TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 7, 1:08 PM EDT, 2 hours 24 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-071830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 108 PM EDT MON JUL 7 2003 A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF NORTHERN OHIO EXCEPT ASHTABULA COUNTY UNTIL 6 PM EDT. A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED INTO NORTHWEST OHIO EARLY THIS AFTERNOON. THIS LINE IS EXPECTED TO PUSH QUICKLY ACROSS THE STATE DURING THE AFTERNOON. MOST AREAS WILL SEE THESE STORMS PASSING THROUGH BRINGING HEAVY RAIN AND DEADLY LIGHTENING STRIKES. STRONG WINDS WILL ALSO ACCOMPANY SOME OF THESE STORMS. PEOPLE SHOULD MAINTAIN A CLOSE WEATHER WATCH THIS AFTERNOON AND TAKE NECESSARY PRECAUTIONS AS THESE STORMS APPROACH.
Special weather statement, Jul 7, 3:20 PM EDT, 12 minutes before
OHZ003-006>009-017>019-027-028-036-071950- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 320 PM EDT MON JUL 7 2003 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN OHIO... LUCAS...WOOD...HANCOCK...OTTAWA...SANDUSKY...SENECA...ERIE ...HURON...WYANDOT...CRAWFORD AND MARION. THE BAND OF SEVERE STORMS HAS MOVED EAST OF THIS AREA ALLOWING FOR THE CANCELLATION OF THE WATCH. ADAMS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:23 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 7, 1:23 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 7, 1:23 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 7, 1:25 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 65 min |
| Jul 7, 1:53 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 67 min |
| Jul 7, 2:04 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 56 min |
| Jul 7, 2:11 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 49 min |
| Jul 7, 2:18 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 42 min |
| Jul 7, 2:28 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 62 min |
| Jul 7, 2:39 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 66 min |
| Jul 7, 2:43 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 47 min |
| Jul 7, 2:51 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion | 54 min |
| Jul 7, 2:58 PM EDT | Tornado Warning | CLE | Portage | 32 min |
| Jul 7, 3:00 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 45 min |
| Jul 7, 3:05 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 40 min |
| Jul 7, 3:12 PM EDT | Severe Thunderstorm Warning | CLE | Morrow, Richland | 63 min |
| Jul 7, 3:24 PM EDT | Tornado Warning | CLE | Mahoning | 66 min |
| Jul 7, 3:27 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 48 min |
| Jul 7, 3:29 PM EDT | Tornado Warning | CLE | Summit | 61 min |
| Jul 7, 3:34 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 41 min |
| Jul 7, 3:47 PM EDT | Tornado Warning | CLE | Portage | 43 min |
| Jul 7, 3:54 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 51 min |
| Jul 7, 3:54 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 66 min |
| Jul 7, 4:02 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 58 min |
| Jul 7, 4:13 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 17 min |
| Jul 7, 4:29 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Summit | 61 min |
| Jul 7, 4:41 PM EDT | Flash Flood Warning | CLE | Mahoning, Portage | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.